Alert archive / Alabama / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 127, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jul 28, 2003, 6:49 PM CDT for Jackson County, Madison County, Alabama. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2003, 6:49 PM CDT (23:49 UTC)
- Expired
- Jul 28, 2003, 7:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
Counties Jackson County, AL, Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 25 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1388 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 5:30 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 28, 5:30 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 530 PM CDT MON JUL 28 2003 .CURRENTLY... LINE OF STRONG-SVR TSTMS MOVING THROUGH SRN TN...HEADED S TOWARDS THE BORDER. WRN SIDE OF LINE IS WEAKENING...BUT ERN SIDE IS NOW STRENGTHENING TO SVR CATEGORIES PER LATEST SVR FROM BNA. BEHIND THAT LINE...ANOTHER LINE OF STRONG-SVR TSTMS MOVING THRU MID-ERN TN. IF IT HOLDS TOGETHER...COULD CLIP OUR ERN COUNTIES LATER THIS EVENING. OTHERWISE...WARM AND MUGGY EVENING ACROSS THE AREA. .UPDATE... WILL DO A QUICK UPDATE TO REMOVE MIDNIGHT WORDING FROM 1ST PD...1ST GROUP. OTHERWISE...18Z MODEL DATA WAS FASTER WITH OVERNIGHT PRECIP THAN PREVIOUS RUNS. MAY NEED TO ADJUST POPS TO REFLECT THIS...BUT WILL WAIT FOR 00Z RUN TO CONFIRM TREND BEFORE DOING ANY FURTHER UPDATES. .HUN...NONE. BCC/27 ...RELEVANT PART OF PREVIOUS DISC FOLLOWS... SFC FRONT WILL CONTINUE SLOW SOUTHERLY PUSH TONIGHT...AS EASTERN TROUGH AXIS SHIFTS EAST ACROSS THE OHIO VALLEY. ISLTD CONVECTION WILL LINGER THROUGH THIS EVENING. HOWEVER...EXPECT BETTER PRECIP CHANCES TO COME TOWARD DAYBREAK TOMORROW...GIVEN DECENT THETA-E ADVECTION AND ENHANCED CONVERGENCE ALONG/AHEAD OF FRONT. TOUGH CALL ON POPS WITH PRECIP ARRIVAL LIKELY AROUND 12Z. PREFER TO LEAN HEAVIER ON PERIOD 2 (TUESDAY) WITH A LIKELY POPS FOR THE MORNING HOURS AFTER 12Z...WHILE KEEPING A HIGH END CHC POPS FOR AFTER MIDNIGHT TONIGHT. SFC FRONTAL BOUNDARY EXPECTED TO STALL OUT NEAR THE AREA ON TUESDAY AS THE MEAN UPPER LEVEL TROUGH BECOMES LESS AMPLIFIED AND A STRONG SHORTHWAVE DIGS SOUTH TOWARD THE NORTHERN PLAINS. PREVAILING U/L NORTHWEST FLOW WILL ALLOW SEVERAL IMPULSES TO PUSH EAST ALONG THE BOUNDARY...BRINGING ADDITIONAL SCTD SHWR/TSTMS TO THE REGION DURING THE TUESDAY-FRIDAY TIMEFRAME. EXPECT CLOUDS/PRECIP TO KEEP DAYTIME TEMPERATURES ON THE COOLER SIDE OF NORMAL...AT LEAST ON TUESDAY AND WEDNESDAY. FOR THE EXTENDED...U/L LOW WILL REMAIN CENTERED ACROSS SOUTHERN CANADA WITH TROUGH AXIS STRETCHING FROM THE NORTHERN MS VALLEY TO THE SOUTHERN PLAINS. MAIN MOISTURE AXIS BEGINS TO SHIFT EAST ON FRIDAY...SO AREAL COVERAGE OF PCPN SHOULD BEGIN TO DECREASE TO NO MORE THAN ISLTD BY NEXT WEEKEND...WITH TEMPERATURES RETURNING TOWARD NORMAL. MR
Hazardous weather outlook, Jul 28, 1:00 PM CDT, 5 hours 49 minutes before
ALZ001>010-016-291000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT MON JUL 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA. .DAY ONE...(TODAY AND TONIGHT)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS THIS EVENING WILL BE SLOW MOVING AND CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. A BAND OF SHOWERS AND THUNDERSTORMS...AHEAD OF A COLD FRONT ACROSS THE OHIO VALLEY...WILL MOVE IN FROM TENNESSEE OVERNIGHT. A FEW STRONG CELLS WILL HAVE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS AND THUNDERSTORMS WILL OCCUR AT TIMES DURING THE DAY TUESDAY. THE FRONT WILL STALL ACROSS THE REGION...KEEPING RAIN CHANCES IN THE FORECAST THROUGH MUCH OF THE WORK WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED. SCHAUB
In the hours before
Special weather statement, Jul 28, 5:37 PM CDT, 1 hour 12 minutes before
ALZ001-005-006-290000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 537 PM CDT MON JUL 28 2003 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS OVER LAUDERDALE...LIMESTONE AND MADISON COUNTIES... A LINE OF STRONG THUNDERSTORMS WILL ENTER NORTHERN LAUDERDALE AND NORTHERN LIMESTONE COUNTIES BETWEEN 6 PM AND 630 PM AND NORTHWEST MADISON COUNTY AROUND 7 PM. VERY HEAVY RAIN...GUSTY WINDS UP TO 40 MPH AND DEADLY LIGHTNING WILL BE POSSIBLE IN STRONGER STORMS. SHUMWAY
Special weather statement, Jul 28, 6:42 PM CDT, 7 minutes before
ALZ001-005-006-009-290100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 642 PM CDT MON JUL 28 2003 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS OVER LAUDERDALE...LIMESTONE...MADISON...AND JACKSON COUNTIES... A LINE OF STRONG THUNDERSTORMS HAS CROSSED INTO NORTHERN ALABAMA. THESE STORMS WILL PRODUCE VERY HEAVY RAIN...GUSTY WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. THESE STORMS WILL MOVE THROUGH THE ATHENS AREA BY 7:15 PM...INTO THE HUNTSVILLE AREA BY 7:45 PM...AND THE DECATUR AREA BY AROUND 8 PM. PERSONS IN THESE AREAS SHOULD STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE LOCAL MEDIA OUTLET...FOR FURTHER INFORMATION REGARDING THESE THUNDERSTORMS. BCC
Nearby
Severe Thunderstorm Warnings in Alabama, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.